MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER
Model Number 802416
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the drainage eye on the urethral catheter was too small preventing the proper drainage of urine.The complainant noted that it took 30 minutes to drain the bladder.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the sample met specifications.Visual observation noted no obvious defects.The samples from ngct0496 were measured using calipers and had tip length within specifications.Tip length related to eye size was found to be within specification and thus would not cause urine to drain more slowly.The devices were connected to a bag filled with water to simulate use.The devices drained with no issue.A slip tip syringe was connected to the drainage funnels and used to flush the catheters.Water passed with no issue and no particulate was emitted from the drainage lumens.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.".
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.Per the preliminary evaluation, a red rubber latex intermittent catheters were returned.The sample contained one unit that was received open and with original packaging, and two units that were received unopened in original packaging.The units were in good condition.Visual observation noted no obvious defects.The two unopened samples were opened and no breaches in the package were noted.The samples were measured using calipers and had tip length within specifications.Both eye lengths from the first sample were found to be out of specification.(dimensional evaluation).The devices were connected to a bag filled with water to simulate use.The devices drained with no issues observed.A slip tip syringe was connected to the drainage funnels and used to flush the catheters.Water passed with no issues and no particulate was emitted from the drainage lumen.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warnings: ¿ on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.¿ visually inspect the product for any imperfections or surface deterioration prior to use.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDIA® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8342782
Report Number1018233-2019-00816
Device Sequence Number10814589
Product Code KOD
UDI-Device Identifier00801741018367
UDI-Public(01)00801741018367
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2022
Device Model Number802416
Device Catalogue Number802416
Device Lot NumberNGCT0496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer05/03/2019
07/31/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date05/16/2019
08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1